WHAT IS KNOWN AND OBJECTIVE: Trastuzumab-emtansine is an antibody-drug conjugate developed to decrease off-target toxicity. According to the product label, reactions secondary to extravasation are mild or moderate.
CASE SUMMARY: We report on a 51-year-old woman who developed epidermal necrosis after extravasation of trastuzumab-emtansine, which required surgical intervention. Six weeks later, the lesions were healed with residual hyperpigmentation.
WHAT IS NEW AND CONCLUSION: We describe the course of a case of severe toxicity following trastuzumab-emtansine extravasation. We provide treatment recommendations and recommend amending the information on the product label on extravasation.
Sallevelt, B.T.G.M., Teunis, T., Agterof, M.J. and van den Broek, M.P.H. (2020) Extravasation of an antibody-drug conjugate: A case report of epidermal necrosis after trastuzumab-emtansine extravasation. Journal of Clinical Pharmacy and Therapeutics. May 15th. doi: 10.1111/jcpt.13148. (Epub ahead of print).